Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 283, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 27, 2003, 3:06 AM CDT for Morgan County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 3:06 AM CDT (08:06 UTC)
- Expired
- Aug 27, 2003, 4:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Morgan County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 270806 SVRILX ILC137-270900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 306 AM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 400 AM CDT * AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JACKSONVILLE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSONVILLE WOODSON MURRAYVILLE FRANKLIN THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3986 9017 3977 9037 3954 9026 3955 8993 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:55 AM CDT, 11 minutes earlier.
Area forecast discussion, Aug 27, 2:55 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT WED AUG 27 2003 SUPERCOMPUTER PROBLEMS HAVE PROVIDED ONLY A LIMITED AMOUNT OF RELIABLE MODEL DATA. 00Z CANADIAN MODEL AVAILABLE THRU INTERNET. MM5 WAS USED FOR ETA/NOGAPS AND UKMET FOR AVN. ALL IN ALL...DIFFICULT TO MAKE ANY MAJOR CHANGES TO GOING FCST BEYOND FIRST PERIOD. FORTUNATELY...MODELS HAD BEEN SHOWING FAIRLY GOOD CONTINUITY LONGER OUT...AND WHAT MODEL DATA IS AVAILABLE CONTINUES TO SUPPORT THE SAME SCENARIO. FCST CHALLENGE TODAY IS MAX TEMPS AND PCPN CHANCES. THEN...CHALLENGE SHIFTS TO APPROACHING COLD FRONT PASSAGE EARLY FRIDAY. SCATTERED CONVECTION CONTINUES TO PLAGUE NE-E CENTRAL MO AND WEST CENTRAL IL TONIGHT. THESE STORMS DEVELOPED ALONG 850H THETAE AXIS...AIDED BY UPPER LVL DIVERGENCE AND HIGH PWAT AIRMASS. AT THE SFC...APPEARS THREE FRONTS MAY BE A REASONABLE ANALYSIS. FIRST TROF FROM CENTRAL KS TO SERN TIP OF IOWA. MAIN WIND SHIFT FROM SERN NE TO NEAR CHICAGO. THIS BOUNDARY SHOWS UP WELL IN KDVN RADAR. FINAL FRONT FROM WESTERN IOWA TO WEST-CENTRAL MICHIGAN...WHERE TRUE TEMP DROPOFF OCCURRS. THEREFORE...BELIEVE WIND SHIFT EXPECTED LATER THIS MORNING ACRS NORTH WILL NOT BRING IN TRUE BEST CAA PATTERN. THEREFORE...HAVE WARMED TEMPS SEVERAL DEGREES TODAY. ALSO...CONTINUE PCPN CHANCES TODAY AS MODELS CONT TO SUGGEST POSSIBILITY OF TSRA...ESP SOUTHERN AREAS LATER THIS AFT/THIS EVE. CAN NOT RULE OUT ACRS NORTH...SO LOW POPS CONT ALL CWA. CONSIDERED PULLING POPS THROUGH ENTIRE NIGHT SE SECTIONS. ISC GRIDS CONVINCED ME TO LEAVE DRY FCST GOING. NOT MUCH ON NOCTURNAL PARAMETERS AS FAR AS FORCING EITHER. BUT FRONT LIES OUT ACRS SOUTHERN ILLINOIS OVERNIGHT. CAN NOT RULE OUT WDLY SCT CONVECTION NORTH OF THE BOUNDARY. NEXT SYSTEM STILL ON TRACK FOR EARLY FRIDAY. MADE ADJUSTMENTS TO WIND FCST TIMING OF WIND SHIFT WITH THIS FEATURE. MODELS IN GOOD AGREEMENT WITH QUICKER FROPA. WESTERN PARTS OF ILX CWA HAVE BEEN PLACED IN (LATE) DAY 2 SLIGHT RISK. THIS LOOKS REASONABLE. ONLY MINOR TWEEKS MADE TO REMAINDER OF THE FCST. FRIDAY FRNT EXPECTED TO STALL OUT SOUTH OF ILX CWA. THEN...S/WV ENERGY DIGGING INTO NORTHERN PLAINS TO KEEP PCPN IN FCST FOR SATURDAY NORTH OF THE BOUNDARY. THIS STILL LOOKS REASONABLE. COOLER MORE SEASONABLE LATE SUMMER WEATHER TO DOMINATE INTO EARLY NEXT WEEK. .ILX...NONE. PLAHMER
Hazardous weather outlook, Aug 26, 11:21 AM CDT, 15 hours 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1121 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND NORTH OF I-70. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS IS A RESULT OF A FRONTAL BOUNDARY MOVING SOUTH INTO CENTRAL ILLINOIS AND COLLIDING WITH A VERY UNSTABLE AIR MASS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT LATER TODAY AND OVERNIGHT...THE COMBINATION OF AFTERNOON TEMPERATURES IN THE MIDDLE 90S AND DEW POINT TEMPERATURES FROM 70 TO 75 DEGREES...WILL DRIVE HEAT INDEX VALUES TO NEAR 105 DEGREES IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER THREAT FOR SCATTERED THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS CLOSE TO THE STATE. AT THIS TIME...IT APPEARS THE SEVERE WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LIMITED DURING THE DAY. A STRONG COLD FRONT IS FORECAST TO PUSH ACROSS THE REGION LATE THURSDAY INTO FRIDAY...BRINGING WITH IT ANOTHER THREAT FOR MORE ORGANIZED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING. IT APPEARS THE PRIMARY THREAT TIME WOULD BE FROM 3 TO 8 PM IN AREAS ALONG AND NORTH OF INTERSTATE 72...WITH LOCATIONS TO THE SOUTH OF INTERSTATE SEEING THE ACTIVITY BETWEEN 800 PM AND MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 61 min |
| Aug 26, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 59 min |
| Aug 26, 9:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 56 min |
| Aug 26, 9:55 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 50 min |
| Aug 26, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 51 min |
| Aug 26, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.